MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The lens has been cut in half, typical of insertion and removal from the eye.Light scratches are observed on one half of the optic.A small crack and scratch is observed near the edge of the optic where it is cut.Power and resolution inspection could not be conducted due to extensive damage.All product and batch history records are quality reviewed prior to product release.Associated products were not provided.It is unknown if qualified products were used.The reported scratch damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported following an iol implant procedure, the lens was found out to be scratched at the anterior surface.The patient experience glare and blurred vision, therefore the lens was explanted in a secondary procedure.Additional information has been requested.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12665815
Report Number1119421-2021-01951
Device Sequence Number19134131
Product Code HQL
UDI-Device Identifier00380652332781
UDI-Public00380652332781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.260
Device Lot Number15113469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR